Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the smoothness of convex envelopes

Authors: A. Griewank and P. J. Rabier
Journal: Trans. Amer. Math. Soc. 322 (1990), 691-709
MSC: Primary 49J52; Secondary 90C30
MathSciNet review: 986024
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We examine differentiability properties of the convex envelope $ \operatorname{conv} E$ of a given function $ E:{{\mathbf{R}}^n} \to ( - \infty ,\infty ]$ in terms of properties of $ E$. It is shown that $ {C^1}$ as well as optimal $ {C^{1,\alpha }}$ regularity results, $ 0 < \alpha \leqslant 1$, can be obtained under general conditions.

References [Enhancements On Off] (What's this?)

  • [1] Haïm Brezis, Seuil de régularité pour certains problèmes unilatéraux, C. R. Acad. Sci. Paris Sér. A-B 273 (1971), A35–A37 (French). MR 0287366
  • [2] Ivar Ekeland and Roger Temam, Analyse convexe et problèmes variationnels, Dunod; Gauthier-Villars, Paris-Brussels-Montreal, Que., 1974 (French). Collection Études Mathématiques. MR 0463993
  • [3] Klaus Glashoff and Sven-Åke Gustafson, Linear optimization and approximation, Applied Mathematical Sciences, vol. 45, Springer-Verlag, New York, 1983. An introduction to the theoretical analysis and numerical treatment of semi-infinite programs. MR 697234
  • [4] A. Griewank and P. J. Rabier, Generic aspects of phase equilibria (in preparation).
  • [5] J.-P. Raymond, Champs hamiltoniens, relaxation et existence de solutions en calcul des variations, J. Differential Equations 70 (1987), no. 2, 226–274 (French, with English summary). MR 917623,
  • [6] R. Tyrrell Rockafellar, Convex analysis, Princeton Mathematical Series, No. 28, Princeton University Press, Princeton, N.J., 1970. MR 0274683
  • [7] Josef Stoer and Christoph Witzgall, Convexity and optimization in finite dimensions. I, Die Grundlehren der mathematischen Wissenschaften, Band 163, Springer-Verlag, New York-Berlin, 1970. MR 0286498

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49J52, 90C30

Retrieve articles in all journals with MSC: 49J52, 90C30

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society